JOURNAL BROWSE
Search
Advanced SearchSearch Tips
CONTINUED FRACTION AND DIOPHANTINE EQUATION
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
CONTINUED FRACTION AND DIOPHANTINE EQUATION
Gadri, Wiem; Mkaouar, Mohamed;
  PDF(new window)
 Abstract
Our paper is devoted to the study of certain diophantine equations on the ring of polynomials over a finite field, which are intimately related to algebraic formal power series which have partial quotients of unbounded degree in their continued fraction expansion. In particular it is shown that there are Pisot formal power series with degree greater than 2, having infinitely many large partial quotients in their simple continued fraction expansions. This generalizes an earlier result of Baum and Sweet for algebraic formal power series.
 Keywords
Pisot element;continued fraction;Laurent series in finite fields;
 Language
English
 Cited by
 References
1.
Y. Amice, Les nombres p-adiques, PUF Collection Sup.

2.
P. Bateman and A. L. Duquette, The analogue of the Pisot-Vijayaraghavan numbers in fields of formal power series, Illinois J. Math. 6 (1962), 594-606.

3.
L. E. Baum and M. M. Sweet, Continued fraction of algebraic power series in characteristic 2, Ann. of Math. 103 (1976), no. 3, 593-610. crossref(new window)

4.
M. J. Bertin, A. Decomps-Guilloux, M. Grandet-Hugot, M. Pathiaux-Deleosse, and J. P. Schreiber, Pisot and Salem Numbers, Birkhauser Verlag Basel, 1992.

5.
H. Davenport, A remark on continued fractions, Michigan Math. J. 11 (1964), 343-344. crossref(new window)

6.
M. Grandet-Hugot, Sur une propriete des nombres de Pisot dans un corps de serie formelles, C.R.A.S. 266 Ser. A (1967), A39-A41.

7.
M. Grandet-Hugot, Elements algebriques remarquables dans un corps de serie formelles, Acta Arith. 14 (1968), 177-184. crossref(new window)

8.
G. H. Hardy and E. M. Wright, An Introduction to the Theory of Numbers, Oxford Science Publication, 1979.

9.
A. Lasjaunias, Diophantine approximation and continued fraction expansions of algebraic power series in positive characteristic, J. Number Theory 65 (1997), no. 2, 206-225. crossref(new window)

10.
K. Mahler, On a theorem of Liouville in fields of positive characteristic, Can. J. Math. 1 (1949), 397-400. crossref(new window)

11.
B. de Mathan, Approximation exponents for algebraic functions, Acta Arith. 60 (1992), no. 4, 359-370. crossref(new window)

12.
W. Mills and D. Robbins, Continued fraction for certain algebraic power series, J. Number Theory 23 (1986), no. 3, 388-404. crossref(new window)

13.
M. Mkaouar, Sur les fractions continues des series formelles quadratiques sur $\mathbb{F}_q(X)$, Acta Arith. 97 (2001), no. 3, 241-251. crossref(new window)

14.
R. P. Pass, On the partial quotients of algebraic Integers, J. Number Theory 11 (1979), no. 1, 14-15. crossref(new window)

15.
K. F. Roth, Rational approximations to algebraic numbers, Mathematika 2 (1955), 1-20. crossref(new window)

16.
V. G Sprindzuk, Mahler's problem in metric number theory, Translation of Mathematical monographs, Vol. 25, Amer. Math. Soc., Providence, RI, 1969.

17.
D. Thakur, Diophantine approximation exponents and continued fractions for algebraic power series, J. Number Theory 79 (1999), no. 2, 284-291. crossref(new window)

18.
D. Thakur, Diophantine approximation and transcendance in finite characteristic, (Published in the book Diophantine equations ed. N. Saradha).

19.
J. F. Voloch, Diophantine approximation in positive characteristic, Period. Math. Hungar. 19 (1988), no. 3, 217-225. crossref(new window)